ESPE Abstracts (2015) 84 P-3-1106

Pituitary

Acquired Long QT Syndrome in a 14-year-old Boy with Panhypopituitarism

Yoo-Mi Kim, Jung-Ho Seo, Chong Kun Cheon, Young-Tak Yim & Su Young Kim

7 views


Department of Pediatrics, Pusan National University School of Medicine, Pusan National University Children’s Hospital, Yangsan, Republic of Korea


Background: Acquired QT prolongation can be caused by electrolyte abnormality, myocarditis, cerebrovascular disease, drug intoxication and hormonal disorders such as hypopituitarism, hypothyroidism, and adrenal insufficiency.

Case presentation: We describe a 14-year-old boy with hypopituitarism after trans-sphenoidal surgery (TSS) due to suprasellar mass who manifested bradycardia and QT prolongation on electrocardiogram. This subject complained of blurred vision and bilateral temporal hemianopsia for 1 month. Brain magnetic resonance image (MRI) revealed 3 cm sized suprasellar mass and TSS was performed. Germinoma was confirmed by pathology, and he received scheduled chemotherapy including cytoxan. On physical examination, his height and body weight were 143.1 cm (−2.22 SDS) and 40.3 kg (−1.34 SDS). He grew only 10 cm for past 4 years and had no pubertal sign. His pubic hair was Tanner stage I and testicular volumes were <4 cc. As the subject showed polyuria and urine was not concentrated during chemotherapy, he started desmopressin 0.1 mg bid. Before cocktail test was done, his heart rate decreased to 35 beat/min and blood pressure was 90/60 mmHg during sleeping. His heart rate was not increasing and QT interval was prolonged to 580 ms on E.K.G, so 0.025 mg/kg per h of isoproterenol, beta agonist, was started. Thyroidal and pituitary function test performed at that time, resulting in panhypopituitarism. Thyroid stimulating hormone and free T4 were 0.15 μIU/ml and 0.67 ng/dl, respectively. The stimulated ACTH was 35.2 pg/ml despite cortisol was 1 ng/dl. After hormone replacement including hydrocortisone 5 mg three times (10 mg/m2 per day) and levothyroxine 50 μg/day, isoproterenol were tapered off for 5 days and QT interval was normalized. Ten days after multiple hormone replacement, hormone levels were also corrected well and his vital sign and E.K.G were also stable.

Conclusion: This case highlights that hormonal disorders should be considered as a cause of arrhythmia or prolongation of QT intervals and this can be prevented and cured by appropriate hormone replacement therapy.

Article tools

My recent searches

No recent searches.

My recently viewed abstracts

No recent abstracts.